Calculus of Variations and Geometric Measure Theory

G. Friesecke - R. D. James - M. G. Mora - S. Müller

Derivation of nonlinear bending theory for shells from three dimensional nonlinear elasticity by Gamma-convergence

created on 05 Dec 2002
modified on 10 Jun 2003


Published Paper

Inserted: 5 dec 2002
Last Updated: 10 jun 2003

Journal: C. R. Acad. Sci. Paris, Sér. I
Volume: 336
Pages: 697-702
Year: 2003


We show that the nonlinear bending theory of shells arises as a Gamma-limit of three dimensional nonlinear elasticity.

Keywords: Gamma-convergence, dimension reduction, nonlinear elasticity, shells